How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Vikas Your Own Question

Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2250
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have been using baclofen months. I stopped using it last

Customer Question

I have been using baclofen for two months. I stopped using it last week. How long do you think the withdrawal symptoms last? Thanks.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Vikas replied 1 year ago.

Hello,

Baclofen should not be stopped abruptly and I hope, you must be aware of this fact. It should be tapered down gradually over a period of one to two weeks by gradually reducing the dose.

As a general rule, after stopping any particular medicine which can cause discontinuation / withdrawal symptoms, these symptoms usually go away within a period of 7-14 days in most cases. In few cases, some mild symptoms may persist further for a week or two.

Assuming that, you have tapered it down slowly but still experiencing the withdrawal symptoms, most likely, withdrawal symptoms should subside within the next week or so.

However, if these symptoms increase in severity OR you are not able to tolerate them OR they persist for longer duration, you can discuss with your doctor regarding restarting the last tolerated dose and then start tapering it down much more slowly.

Restarting the last tolerated dose and then slowly taper down the Baclofen again could be helpful in controlling the withdrawal symptoms.

Kindly also go through the link to pdf document given below for more information. (Page no. 4-5)

http://www.novartis.com.au/PI_PDF/lrst.pdf

I hope this helps. Please feel free to discuss further if you have any other query.

Kind regards

Vikas

Related Mental Health Questions